Fears rise over side effects of Tamiflu as cases of adverse reactions double in a week

Mail Online

United Kingdom

By Daniel Martin
Last updated at 2:00 AM on 03rd August 2009

Fears over the side effects of Tamiflu grew last night as it was revealed that the number of suspected adverse reactions had doubled in one week.

Figures from the drugs safety watchdog, seen by the Daily Mail, show there have been 293 reports of side effects from the powerful antiviral since the beginning of April, when the swine flu outbreak began.

This compares to the 150 reported the week before – a jump of 143 in only seven days. The cases include heart and eye problems, and psychiatric disorders.

The figures come only a few days after a study showed that more than half of children who take Tamiflu suffer from nausea, nightmares and other reactions.

The massive rise coincides with the launch of the National Pandemic Flu Service, which allows Britons for the first time to get Tamiflu over the phone or internet without the intervention of a GP.
Read more: http://www.dailymail.co.uk/news/article-1203886/Fears-rise-effects-Tamiflu-cases-adverse-reactions-double-week.html#ixzz0N9GBTuQw

PG

Author: Leslie Carol Botha

Author, publisher, radio talk show host and internationally recognized expert on women's hormone cycles. Social/political activist on Gardasil the HPV vaccine for adolescent girls. Co-author of "Understanding Your Mood, Mind and Hormone Cycle." Honorary advisory board member for the Foundation for the Study of Cycles and member of the Society for Menstrual Cycle Research.